Aa
Aa
A
A
A
Close
Avatar universal

husband on opiates

My husband has been taking 18 Norcos a day along with 4 Roxi's.  He is on day 3 of cold turkeying it.  His withdrawals are horrible.  Should I be tapering him off slowly?
14 Responses
1827057 tn?1397520277
Hey there !  ;)   I think that if he is already on day 3 then it would be better to just stay the course. It will start to get better soon. If you go back it will just end up drawing out the process and He will end up having to go through it all over again.  Is he staying hydrated and taking plenty of imodium? ? That really really helps. Keep posting and more will be along with advice soon ;)
Avatar universal
Yes he is staying hydrated.  He seems to think that the worst hasn't come yet.  
Avatar universal
I FEEL FOR YOU. MY WIFE IS ON DAY 5 AND HASNT SLEPT IN 4 AND A HALF DAYS. SHE IS ON TRAMADOL WITHDRAWALS AFTER HAVING SEIZURES. THE DR PUT HER BACK ON HALF A TRAMADOL THREE TIMES A DAY TO TRY AND GET HER TO SLEEP. ALONG WITH HER SEIZURE MEDS AND SLEEPING AIDS. I SURE DONT KNOW THE ANSWER AND THIS IS HER SECOND DR. I WILL PRAY WITH YOU.
7163794 tn?1457366813
Stay the course....a few more days and it will be done. Stay with him, talk to him, listen to him!  Try to make him comfortable, i did honestly find epsom salt baths helped tremendously for quick relief and i put music in my ears, to get out off my head! That helped alot too! Vitamins, gatorade, water, NO CAFFEINE as it just makes the waves of **** alot worse.  The anxiety and bad thoughts came to me in waves, thats why i say that. But keeping him comfortable is the best thing u can do for him right now. Good luck and keep posting b/c the people on this site saved my life, and i'm not exageratting! U can do this and so can he!
Avatar universal
keep it up. day 3 and 4 are the worst by day 5 should start to feel kinda on the track of getting back to normal. or at least not wanting to die anymore.. Baths, walks, water, BANANAS, i dont know why but when i detoxed bananas was basically the only thing i could eat and also it helps a lot with diarrhea and energy. Really though try and keep him out of bed as much as possible. that is the last thing you want to do when going through this but it really does help. Also if he has the time find a really addictive series (for me breaking bad) and watch that. It helped me stay distracted. Good luck!!
Avatar universal
In addition to the suggestions above Google the "Thomas Recipe" -- other than that just let him know he has a few more days and the worst of the physical will be over... I also want to commend YOU for being so supportive of your husband... He is going through hell now and believe me, your support for him is going to carry him through more than anything else...please keep us posted...
Avatar universal
I love my husband more than life it's self.  The sad thing is that I never even knew.  We talked with a close friend who went to rehab and he sad I'd we could wen him off it would be easier.  So I am giving him only three pills a day.  I do not feel comfortable doing this, at all.  He did sleep better last night though.  Not waking up at all.  He still feels like carp this morning.  I hope that he can get through this.  He is an amazing person.
Avatar universal
Positive thoughts to your wife.  I know what you are going through.  This has been the worst experience ever.  Very heart breaking.  But I have to stay strong for him.
Avatar universal
Hey girl! Just wntd to say be very careful, because bein on that much and stopping all of a sudden, can cause seizures for some people! I once took ALOT of opiates everyday and could not do it on my own and had to get on methadone. I'm tapering off slowly now, but I got my life back and am on the right track! Anyway, I wish you all the best girlfriend, and best of luck to you and your husband!!
Avatar universal
Don't blame yourself we "addicts" are very cunning and it's very hard to notice if you don't know what to look for.. It's a terrible disease but it can most definitely be beaten and your husband will do it especially with your support... If you go the tapering route please be careful -- it's hard to do, I couldn't I just went the CT route I was doing 120 mg per day it was hard but the physical part only lasted about 7 days and days 6-7 were very, very, manageable (it was like having a slight cold and a bit of insomnia )... My only concern with your approach is that he made 3 days with nothing and then you gave him only 3 pills.. Just be careful that he has cut his sources and does not have access to any other pills that you may not be aware of.. The bottom line is that there is no sure fire way to avoid the WDs you will have to face it one way or another... I'm not a doctor nor do I know your husbands medical history but in my experience most people can handle CT from opiates.. Seizures are associated with going CT with benzo's -- which are drugs used for anxiety so unless he was using benzo's i have NOT really heard of seizures being associated with opiate withdrawl -- a matter of fact I never read anything on this forum about seizures and  ct OPIATE WDs... A matter of fact the only thing I have seen is that a doctor should be involved with an opiate taper plan... Other than that a majority of people just do it CT.. Please remember this is just my opinion and experience so maybe you can call a physician and ask for their opinion.. Please keep posting and hopefully some more experienced people can offer their opinion...
Avatar universal
Thank you so much for your advice.  I thought that he could do it CT also.  His "kicks" at night were insaine and he talked non stop in his sleep all night long.  Last night he didn't even move.  He slept extremely well.  i just want him to get through this.  i don't know what is right and what is wrong.  I talked with a friend who went through a rehab facility for the sam exact thing and the whole tapering off thing is what they did so maybe it is a good thing, I don't know.  I don't even want to deal with this, but I took a vow in 2009 when we got married.  I can't leave his side.  I know he needs me.  And for him to be open and honest and tell me everything its like a cry to help.  I guess the only thing i can do is be his rock and be here for him.  Today is his first day to work.  He has been there for about 3 hours and things seem to be going okay.....  Thank you all again for everything I really need this support.
Avatar universal
Ok -- I know it's hard -- do you think he would jump on here and read some of the posts... I think it's great you are helping but at the end of the day it's his decision to get it done...

I'm really pulling for you guys -- All the best!!
Avatar universal
Yes I think he will read these.  Actually I was reading him some of the stuff last night.  So I will probably log onto this when he gets home from work and show it to him.  It would probably help him a lot more if he read it himself... Thank you for bringing that to my attention.
1235186 tn?1549257619
COMMUNITY LEADER
He will need to attend substance abuse support groups, na/aa, smart recovery, celebrate recovery, counseling with a therapist and or pastor.
The physical withdrawals last 10 days or so, the mental struggle with addiction is ongoing.
It is very important for him to have as much support as possible to help prevent relapse.
He will need to learn new coping skills. Stay away from the people, places and things associated with his use.
I would suggest you attend al-anon or nar-anon, a support group for the loved ones of addicts.
Have an Answer?

You are reading content posted in the Addiction: Living with an Addict Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
3060903 tn?1398565123
Other
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.